MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 18MM X 55CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181855
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Type of Reportable Event Serious Injury
Event or Problem Description
The event was reported via the aaa study, a (b)(6) male patient with a past medical history of hypertension, diabetes, coronary artery disease, cerebrovascular disease, dyslipidemia, and smoking (previous) underwent endovascular coil embolization of an infrarenal 55mm abdominal aortic aneurysm (aaa) and experienced a vessel dissection or perforation during the procedure.The procedure was an initial abdominal endovascular aneurysm repair (evar).The etiology of the aaa was atherosclerosis.Stent graft used was a gore excluder aaa-endoprosthesis.A total of four spectra (cerenovus) coils were implanted at the internal iliac artery (iia): one 20mm x 60cm deltafill18 (dlf182060 / lot# unknown), one 22mm x 60cm deltafill18 (dlf182260 / lot# unknown), one 18mm x 55cm deltafill18 (dlf181855 / lot# unknown), and one 10mm x 40cm deltafill18 (dlf181040 / lot# unknown).Fluoroscopy time was 57 minutes.The coil embolization was deemed successful.The patient was hospitalized ten days.The coils are not available for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth, weight, race, and ethnicity were not provided.Date of event: the date of the event/study is not known.Procode is krd/hcg.The expiration date of the device is not known as the device lot number is not available / not reported.The initial reporter name and email address are not available / reported.The initial reporter phone: (b)(6).Initial reporter address line 1: (b)(6).The device manufacture date is not known as the device lot number is not available / not reported.The event was reported via the aaa study, a (b)(6) male patient with a past medical history of hypertension, diabetes, coronary artery disease, cerebrovascular disease, dyslipidemia, and smoking (previous) underwent endovascular coil embolization of an infrarenal 55mm abdominal aortic aneurysm (aaa) and experienced a vessel dissection or perforation during the procedure.The procedure was an initial abdominal endovascular aneurysm repair (evar).The etiology of the aaa was atherosclerosis.Stent graft used was a gore excluder aaa-endoprosthesis.A total of four spectra (cerenovus) coils were implanted at the internal iliac artery (iia): one 20mm x 60cm deltafill18 (dlf182060 / lot# unknown), one 22mm x 60cm deltafill18 (dlf182260 / lot# unknown), one 18mm x 55cm deltafill18 (dlf181855 / lot# unknown), and one 10mm x 40cm deltafill18 (dlf181040 / lot# unknown).Fluoroscopy time was 57 minutes.The coil embolization was deemed successful.The patient was hospitalized ten days.The coils are not available for evaluation.No further information was provided.Based on complaint information, the device remains implanted and is thus not available for evaluation.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Vessel perforation or dissection is a known potential adverse event associated with coil embolization procedures and is listed in the spectra coil instructions for use (ifu) as such.With the information provided, the root cause of the event cannot be determined.However, there are patient and procedural factors that may have contributed to the reported event.There is no indication that the coils malfunctioned or that it is related to the device design or manufacturing process.Since the severity of the event is unknown and the relationship of the coils to the event cannot be excluded.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 4 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2021-00756, 3008114965-2021-00757, 3008114965-2021-00758, and 3008114965-2021-00759.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 18MM X 55CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13112383
Report Number3008114965-2021-00758
Device Sequence Number3536970
Product Code KRD
UDI-Device Identifier10886704077152
UDI-Public10886704077152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDLF181855
Device Catalogue NumberDLF181855
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2021
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAFILL18 10MM X 40CM; DELTAFILL18 20MM X 60CM; DELTAFILL18 22MM X 60CM
Outcome Attributed to Adverse Event Life Threatening;
Patient Age79 YR
Patient SexMale